MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.One haptic was broken in the gusset area (returned).The other haptic was bent in the gusset area.The optic was torn/split/cracked from edge towards center.A fold inspection could not be conducted due to extensive lens damage.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported event.A fold inspection could not be conducted due to extensive lens damage.Other lens damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the iol did not open correctly according to the surgeon.The surgeon replaced with back up lens during initial procedure.Additional information has been requested.

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15051634
Report Number1119421-2022-01575
Device Sequence Number4772618
Product Code HQL
UDI-Device Identifier00380652397001
UDI-Public00380652397001
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2025
Device Model NumberCC60WF
Device Lot Number15308096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Initial Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient Age69 YR
Patient SexFemale